MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via (b)(4) that an ar-5400-400ns dynanite vip glenoid pin snapped at the 35mm mark while reaming the central post hole for an augmented mgs baseplate.The surgeon could not retrieve the pin and attempted to palpate the pin anterior to the glenoid but could not feel the pin.A mini c-arm was brought into the room to locate the broken pin.The surgeon ranged the humerus and noted the pin stayed stationed with humeral rom.Then, the surgeon moved the scapula, and the pin was moved on the x-ray in a scapular motion.The surgeon assessed that the pin must have been in the scapula, not soft tissue.The pin was left, and the surgeon completed the rest of the case as planned.This was discovered during a reverse total shoulder procedure on (b)(6) 2025.Additional information was received on 01/29/2025: the proper technique was followed per the arthrex technique guide to complete the case.There was a twenty-minute case delay in getting a mini c arm draped and positioned in the room and determining where the pin was.There was no information on additional anesthesia being administered to the patient.There was no unplanned incision due to the issue.No revision is scheduled or planned as the surgeon determined the broken fragment was safely in the scapula.No medical intervention or hospitalization was needed for the patient.There was no report of the patient experiencing a reduced quality of life due to the deviation.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
DYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21375186
Report Number1220246-2025-00435
Device Sequence Number15561391
Product Code LXH
UDI-Device Identifier00888867321403
UDI-Public00888867321403
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE VIP GLENOID PIN, NITINOL, 2.8MM
Device Catalogue NumberAR-5400-400NS
Device Lot Number15339464
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown